Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 295, NWS Jackson, MS

July 2, 2019Copiah County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2019, 3:58 PM CDT for Copiah County, Lincoln County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2019, 3:58 PM CDT (20:58 UTC)
Expired
Jul 2, 2019, 4:19 PM CDT
In force
21 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Copiah County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:40 PM CDT, 18 minutes earlier.

Area forecast discussion, Jul 2, 3:40 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
340 PM CDT Tue Jul 2 2019

.DISCUSSION...
Tonight and tomorrow: Pretty quiet over the ArkLaMiss today. High
pressure continues to suppress any diurnal convection. It appears
the northward cirrus runoff from this morning's convection over
south Louisiana hindered storms from popping up along the
seabreeze and storms are now finally popping just north of the
cirrus shield. So far, the very isolated convection which has
developed in south MS has been pretty tame. Expect these late
afternoon storms to dissipate a little after sunset tonight. Going
into Wednesday, the mid-level ridge will begin to erode a little
bit as a trough inches eastward and moisture increases over the
area. Tomorrow's convection will be a little more widespread and
therefore temperatures will be slightly lower than today with
highs in the lower 90s. Peak heat indices will range from 96-101.
/10/

Wednesday night through Monday: Mid level ridge along the
northern Gulf Coast will keep convection rather scarce across the
region early in the period. This will allow the heat to build with
mid 90s Friday into Saturday. This heat with dewpoints in the
lower 70s will result in heat indices in the lower 100s, not quite
high enough for mentioning in the HWO just yet.

Moving into the weekend, the ridge will shift to the west a bit
allowing light northwest flow to drop a few weak shortwaves into the
area with increased rain chances by the first part of next week.
Mainly airmass convection will be the rule by this time as weak mid
level flow pattern yields weak deep layer shear. However, microburst
composite parameter is hinting as some potential over western
sections each afternoon, but not quite enough to mention in the HWO
at present./GG/

&&

.AVIATION...
18Z TAF discussion:
VFR flight categories will prevail at all TAF sites through the
forecast period. Isolated convection will be possible primarily
across the south from mid-afternoon into early this evening,
mostly affecting only MEI/HBG/PIB. The chances for an isolated
storm hitting a TAF site are low though, and therefore have not
been included in the TAFs. If it is observed that a storm is
approaching, then the TAF will be amended appropriately. The
overnight will be quiet with convection along with the scattered
cloud cover dissipating in the evening. Patchy fog will again be
possible around dawn, but is not expected to lower conditions to
MVFR status. /10/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  90  73  93 /  11  37  17  21
Meridian      75  94  73  94 /  15  47  19  23
Vicksburg     73  89  73  92 /  10  40  14  23
Hattiesburg   74  92  73  94 /  11  30  16  19
Natchez       71  88  72  92 /  12  42  11  19
Greenville    74  90  74  91 /   5  31  15  26
Greenwood     75  89  74  91 /   5  41  16  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 2, 2:59 PM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
259 PM CDT Tue Jul 2 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
032000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
259 PM CDT Tue Jul 2 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Wednesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

21

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:15 PM CDTSpecial Weather StatementJANJefferson30 min
Jul 2, 4:27 PM CDTSpecial Weather StatementJANWest Carroll33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.